NEVER Use Turmeric If You Are Taking Any of These Medications!

It’s true that the health benefits turmeric provides are countless. This has even been scientifically proven. This popular spice has long been part of natural medicine and is commonly used for the treatment of different health issues. Since it gives fewer side effects, it’s often recommended as a natural alternative to medications and over-the-counter products. However, turmeric can also cause some serious health complications, especially when taken along with certain medications or when consumed excessively.

What is Turmeric?

Turmeric is an ancient root used for its healing properties for centuries. It has been used in India, more than four thousand years ago. Indians used it in ceremonial and medicinal situations and also as a culinary spice. Even though most its health benefits are not scientifically proven, scientific research has proven some of them.

This spice contains a powerful active ingredient, curcumin, which accounts for most of the turmeric’s health benefits. Curcumin has anti-thrombotic, anti-carcinogenic, anti-oxidant, and anti-inflammatory properties.

Turmeric is often used as a treatment for a number of ailments, to avoid the negative side effects and complications which the pharmaceutical drugs bring. But, health experts warn that turmeric is dangerous when taken in combination with other drugs.

Side Effects of the Turmeric

Most of the compounds which bring the health benefits to the turmeric are the ones which also bring the side effects. The anti-thrombotic property of the turmeric, which reduces blood clots, is unsafe if taken together with medication for blood thinning. When combined with these type of medications, turmeric can provoke their effects and increase the risk of bleeding. Medications for blood thinning are aspirin, clopidogrel (Plavix) and warfarin (Coumadin).

When taken together with drugs for reducing stomach acid,medications, it actually increases the production of the stomach acid. Namely, cause stomach pain , can damage the esophagus, and bloating and nausea. Some of the drugs which belong to this group are Ranitidine, Omeprazole, Famotidine, and Cimetidine.

Diabetics are also advised to avoid this popular spice as it can negatively influence the effect of their medications. What turmeric does is make the effects of these medications stronger thus increasing the risk of hypoglycemia, very low blood sugar levels. This, in turn, can trigger a series of side effects including reduced cognitive function, delirium, blurred vision, anxiety, and unsteadiness.

Last, but not least, turmeric is a possible allergen that can produce allergic reactions like rashes, anaphylaxis and shortness of breath in some people. It is advisable to either find another natural alternative or consume turmeric in reduced amounts if you are consuming any medications or drugs or have allergic reactions.

Via: http://losingweightdone.com

Privacy Preference Center

Close your account?

Your account will be closed and all data will be permanently deleted and cannot be recovered. Are you sure?